Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

Side Effects

Posted Mar 23 2012 10:35pm
Well, things were going comparatively well.  For a time.  DH was remembering to go to his appointments, taking his pills, cleaning the house--in fact, the house was cleaner than it's probably been in a year.    I was thinking that it might have been an ok tradeoff, if DH not working was the cause of all the new positives.  But no matter what, apparently, the phrase to remember is....."Be careful what you wish for."

I'm not complaining about the "new and improved" DH.  And I'm not saying that he's so improved that I can't stand it (we were actually at that point for a brief period, while he was manic and undiagnosed, but we aren't there now).  What I'm talking about is the fact that our budget has been cut to the bone.  I thought it was tight before, now it's unbelievable.  And DH still says he wants to find a job.  Who am I to object?  Any amount of income he could possibly bring in would help us big time, right?

So, DH has been meeting with the people from the organization that finds jobs for people with mental illness.  I'm very impressed with the fact that he hasn't missed an appointment with them.  Unfortunately, between DH's memory problems, there aren't a lot of things that they can be sure that he could handle.  But that's not the worst of it.....the lead job counselor there called DH's pdoc and told him that "DH is NEVER going to find any job anywhere, as long as his hands shake like they do.  Any employer sees that, and that'll be it." 

So now, DH's pdoc, who does not think that DH should work anyhow, but of course doesn't want to stand in his way if he needs to work or wants to work.....has been cutting back on DH's Lithium, as it is believed that the tremors are a side effect of that drug.  I've been surprised that DH is not having the mood swings yet and he hasn't had a lot of racing thoughts either.  I think DH is surprised too.  He's down to half the amount of Lithium he was on when this experiment began.

However, with every decrease in the Lithium, and I don't even know for sure that it's more than a coincidence, DH has been slipping into more lethargy again.  He sits in his chair and does nothing all day.  Nothing.  Some days he only even eats one meal--and for a guy his size, that's not a normal thing.  He just sits there.  When I ask him questions, he responds appropriately, but then an hour or two later he can't remember what we talked about at all.  It's like having an extra piece of furniture around.  And it seems to coincide with the decrease in Lithium.

DH's pdoc has also started DH on Inderol, which is a blood pressure medication that is supposed to help with the tremors.  So far, the tremors seem to have decreased, but are still very noticeable.  I'm starting to be concerned that the tremors might be a permanent thing.  That's kind of scary.  I know I'd much rather take the hand tremors any day, as opposed to how crazy things were before DH started on the Lithium.....but still....DH can't carry a bowl of soup from the microwave to the table without spilling it.  When he eats with silverware, the tremors often cause his food to fall off the fork or spoon.  And writing is nearly impossible.  I need to find out more information on what to expect.  I'm concerned.  Probably I should've been concerned a long time ago, as the tremors have been going on for a long time, but nobody else was concerned (meaning the pdoc), and I was just so happy that the Lithium was helping so much......

And now that his Lithium has been lowered so much, I'm worried about the lethargy, but also worried that "That Guy" might come back when I least expect him.  And that would really suck.


Post a comment
Write a comment:

Related Searches